Ohio, 2002Tornadoes and Damaging Wind in Ohio, November 10, 2002
November 10, 2002 · NWS CLE · 5 events in 2 counties and zones
4 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $15 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 10, 1:50 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 10, 1:50 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST SUN NOV 10 2002
WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH. CDFNT MOVG THRU
TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC.
.CLE...
OH...SVR TSTM WATCH TIL 7 PM NW OH.
PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 10 hours 33 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...
SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON.
SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND
THEN MOVE EAST ACROSS THE CWA. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Wood
- When
- November 10, 4:45 PM EST to 5:25 PM EST
- Where
- Wood County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.400, -83.633
Straight line thunderstorm winds caused considerable damage across Wood County. Several homes and a garage were damaged in Tontogany. The Weston area was also hard hit. Several homes were damaged, a car was destroyed and 26 power poles were toppled on the northwest side of the town. Over a dozen trees were downed in Haskins and a semi truck was blown over on Interstate 75 near State Route 582. Scattered trees were also reported down elsewhere across the county.
Tornado, Wood
- When
- November 10, 4:54 PM EST to 5:01 PM EST
- Where
- Wood County, Jerry City
- Rating
- F1
- Path length
- 4.5 mi
- Path width
- 50 yd
- Property damage
- $850,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -83.617
A tornado touched down southwest of Jerry City and then moved northeast for approximately four and a half miles before dissipating. Seven homes sustained varying degrees of roof damage and three garages were destroyed on the southwest side of Jerry City. To the northeast a few hundred yards, the city maintenance garage was leveled. As the tornado exited Jerry City, it knocked a house off of it's foundation. From Jerry City, the tornado moved northeast across open farmland and destroyed a large barn as it crossed Huffman Road. A home on Bloomdale Road was slightly damaged with the tornado finally lifting near Reynolds Road just north of State Route 281. Several vehicles were destroyed by this tornado and hundreds of trees downed along the damage path which was no more than 50 yards in width.
Tornado, Wood
- When
- November 10, 5:10 PM EST
- Where
- Wood County, Stony Ridge
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.517, -83.517
Law enforcement officers witnessed a small tornado touch down in an open area near the intersection of U.S. Highway 20 and Stoney Ridge Road in Troy Township. The tornado was only on the ground for a few hundred feet and caused no damage.
Tornado, Wood
- When
- November 10, 5:19 PM EST to 5:20 PM EST
- Where
- Wood County, Millbury
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 25 yd
- Property damage
- $325,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.567, -83.433
A tornado touched down in a wooded area between Main Street and Hille Drive. The tornado then traveled northeast for approximately one half mile before dissipating along Fostoria Road just north of State Route 51. A home on Emily Drive lost it's entire roof and had a wall collapse. Four other homes in the area lost sections of roof. Around a dozen trees were toppled along the damage path which was less then 25 yards in width.
Tornado, Ottawa
- When
- November 10, 5:30 PM EST to 5:45 PM EST
- Where
- Ottawa County, Port Clinton
- Rating
- F2
- Path length
- 10 mi
- Path width
- 50 yd
- Injuries
- 4 direct, 0 indirect
- Property damage
- $14 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.517, -82.950
A tornado touched down south of Port Clinton and then moved northeast entering the city just west of the intersection of Wilcox Road and Fulton Road. The tornado moved through the heart of the city reaching Lake Erie at Lakeview Park. From there, the tornado moved northeast over Lake Erie to Catawba Island where it finally dissipated after a ten mile long damage path. Four people suffered minor injuries as a result of the tornado. Hardest hit was the Lakeview Park area where two condominiums were blown off their stilts into Lake Erie and many other structures where destroyed. The initial storm damage in Port Clinton occurred along 11th Street where several homes were heavily damaged or destroyed. Significant damage also occurred near 8th and Fulton Streets. As the tornado moved through the city, it damaged the local high school and a hospital. Significant damage also occurred on Catawba Island with several homes damaged and destroyed before the tornado finally dissipated. A total of 24 homes and 16 apartments were destroyed along the damage path with approximately 60 additional homes damaged enough to be deemed uninhabitable. Another 80 structures sustained minor to moderate amounts of damage. The damage path was typically no more than 50 yards in width. Dozens of vehicles were damaged or destroyed by the tornado and hundreds of trees and power poles were toppled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322148, 5322146, 5322147, 5322108, 5322145.